MAUDE Adverse Event Report: MEDTRONIC XOMED INC. PROSTHESIS - STAPES; REPLACEMENT, OSSICULAR PROSTHESIS, TOTAL

MEDTRONIC XOMED INC. PROSTHESIS - STAPES; REPLACEMENT, OSSICULAR PROSTHESIS, TOTAL
Model Number 1156603
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during the operation when the ossicular prosthesis needed to be implanted, the prosthesis broke.The product have contact with a patient who was affected with infectious disease hiv (human immunodeficiency virus).The issue occurred during pre-operation manipulation of the device inside the surgical field.The procedure was delayed by 20 minutes.The procedure was completed with backup product.There was no injury to the patient.
 
Event or Problem Description
Additional information received stating the prosthesis was broken during implantation and fractured at junction of the rod and the cap.It was further reported prosthesis broke into 2 pieces and did not stay in the patient and cap was separated from the rod.
 
Additional Manufacturer Narrative

Brand Name
PROSTHESIS - STAPES
Common Device Name
REPLACEMENT, OSSICULAR PROSTHESIS, TOTAL
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
glen belmer
6743 southpoint drive north
jacksonville, FL 32216
6122713209
MDR Report Key17456997
Report Number1045254-2023-00601
Device Sequence Number16790418
Product Code ETA
UDI-Device Identifier00721902848216
UDI-Public00721902848216
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002897
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1156603
Device Catalogue Number1156603
Device Lot Number0216804540
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2023
Supplement Date Received by Manufacturer08/07/2023
Initial Report FDA Received Date08/04/2023
Supplement Report FDA Received Date09/02/2023
Date Device Manufactured12/17/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown